Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Severe cramping in the lower abdomen. Feeling dizzy and swelling in abdomen. Protein in urine. Chances of kidney stone?

My mother had a sudden onset of quite severe cramping in her lower middle abdomen. She felt faint and dizzy and had trouble walking. She went to the Doctors and they did a urinary test which had blood in it but which has come back negative for an infection. There were proteins in the urine which were not meant to be there. She has had bloods done but they results have not come back yet. Her stomach is swollen and sore to the touch. I'm annoyed that nothing more has been done, she is keeping the pain at bay with painkillers. She has had normal bowel movements and hasn't had nausea or vomiting. Could this possibly be a kidney stone, kidney cyst or something else entirely. I'm annoyed about the fact nothing has been done in terms of urgency as she is in a bit of discomfort.
Asked On : Mon, 8 Apr 2013
Answers:  1 Views:  44
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Welcome to HCM

The blood and protein in urine is mainly due to compromising renal infection due to the no. of causes combinely called nephrotic syndrome. The kidney stone may cause blood but do not cause protein in urine. The swelling in abdomen may be ascities which occurs due to fluid accumulation in renal failure.

It is recommended to have renal function tests to assess the urea and creatinine levels. An ultrasound KUB will be quite helpful.

Answered: Mon, 8 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor